MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VACCESS PTA DIALATION CATHETER; DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. VACCESS PTA DIALATION CATHETER; DILATATION CATHETER
Model Number VA8076
Medical Device Problem Codes Break (1069); Retraction Problem (1536); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.Device - expiration date: 03/2023.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the distal outflow vein of the fistula, the pta balloon allegedly ruptured.It was further reported that the balloon became stuck in the sheath upon removal and excessive force was used to remove the balloon causing the balloon to detach from the catheter shaft.Reportedly, the detached segment was removed and the vessel stretched due to excessive force.The physician sutured the vessel and conclude the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a lot history review was conducted and it was determined that a device history record review was not required.Investigation summary: the device was returned for evaluation.The sample appeared to be bloody and was returned in a sheath with the distal tip buckled that was noted under magnification.The distal end of the balloon was noted to be prolapsed over the distal tip and bunching was noted to the balloon.The balloon to catheter shaft joint was noted to be broken at the proximal end but was still attached to the device through the inner guidewire lumen.The glue bullet was noted to be pulled from its original position under magnification.No other anomalies were noted to the device.No functional testing could be performed due to the nature of the device.Therefore, the investigation is confirmed for the reported retraction problem, as the device was returned stuck inside the introducer sheath and buckling was noted to the sheath.The investigation is confirmed for the reported balloon shaft bond failure, as the balloon shaft bond was noted to be broken and the balloon was noted to be prolapsed.The investigation is inconclusive for the reported balloon rupture, as the rupture could not be tested for during evaluation.The definitive root cause for the reported balloon rupture, retraction problem and the balloon joint failure could not be determined based upon available information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
VACCESS PTA DIALATION CATHETER
Common Device Name
DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key10132230
Report Number2020394-2020-03739
Device Sequence Number11630092
Product Code LIT
UDI-Device Identifier00801741121326
UDI-Public(01)00801741121326
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVA8076
Device Catalogue NumberVA8076
Device Lot Number93PE0161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2020
Initial Date Received by Manufacturer 05/20/2020
Supplement Date Received by Manufacturer08/12/2020
Initial Report FDA Received Date06/09/2020
Supplement Report FDA Received Date09/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;